How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45938
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Hi for the past week or so. I have had a weird heavy sensation

Customer Question

Hi for the past week or so. I have had a weird heavy sensation from my left temple to jaw on the left hand side kf my face. I can also feel pressure on the left hand side of my head and ear. When I touch I feel crawling sensation in that area of skin. I had this while taking triple therapy for pylori. I have finished it and am left with these side effects. Anti acids I was taking 2x a day and I had all the side effects.
I am only left with this sensation on my face. Its been 5 days since I have been off the medication.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

which antibiotics where you taking for the H Pylori?

JACUSTOMER-cx7nogyv- :

amoxicillin and metronidazole

Dr. David :

metronidazole can cause neuropathy in some patients in rare cases.

Dr. David :

you could have some neuropathy of the nerves of your face.

Dr. David :

it should get better

Dr. David :

if it doesn't get better, you should talk to your doctor about medications like neurontin or lyrica which can help with neuropathy.

JACUSTOMER-cx7nogyv- :

How long will that take? I am so scared I have MS!!!

Dr. David :

I doubt you have MS.

Dr. David :

don't let your anxiety get out of control

Dr. David :

it should get better in a few days.

Dr. David :

if it doesn't get better, your doctor can give you medications to help neuropathy.

JACUSTOMER-cx7nogyv- :

I stopped the triple therapy nearly 2 weeks ago now. It developed in the final few days. So how long will it take? I feel a pressure in my head too.

JACUSTOMER-cx7nogyv- :

Also have had hand pains and tingling sensations hence I keep thinking about MS

Dr. David :

pressure in your head could be due to sinus infection

Dr. David :

do you have sinus pressure and sinus congestion?

JACUSTOMER-cx7nogyv- :

Yes I have a history of it

Dr. David :

do you have a history of excessive anxiety symptoms

JACUSTOMER-cx7nogyv- :

Yes

Dr. David :

it is probably your sinus inflammation causing your symptoms.

Dr. David :

and not MS.

Dr. David :

are you on treatment for excessive anxiety?

JACUSTOMER-cx7nogyv- :

No I'm not.

Dr. David :

you might need to talk to your doctor to get therapy to help your anxiety.

Dr. David :

there are medications which can help decrease your anxiety symptoms.

JACUSTOMER-cx7nogyv- :

How can u be sure this is not MS

Dr. David :

MS is rare and usually presents with other symptoms and you have a history of sinus inflammation

Dr. David :

so it would be unlikely you have MS.

Dr. David :

it sounds like your anxiety is getting the better of you, making you worried.

Dr. David :

hello?

JACUSTOMER-cx7nogyv- :

You are right. I am extremely worried. Its just I have never had such a numb feeling in my face before with sinus. So I am scared. I get brain fogs just thinking about it

Dr. David :

I know

Dr. David :

you should see your doctor about your symptoms.

Dr. David :

you might need medications like neurontin or lyrica to treat neuropathy from the metronidazole.

Dr. David :

you might need a course of steroid nasal sprays and allergy medications to help with your sinuses.

Dr. David :

you can get testing for MS, but I bet they will all be negative.

JACUSTOMER-cx7nogyv- :

Its just when you google tingling and numbness MS comes up.

Dr. David :

you need to stop googling

Dr. David :

googling is very bad for those who have excessive anxiety.

Dr. David :

google doesn't have a license to practice medicine.

JACUSTOMER-cx7nogyv- :

Lol I know. I am in a vicious circle. I feel I need help as its become an OCD. I keep thinking I have a diff disease every other week

Dr. David :

that is why you need to talk to your GP doctor about treatment for excessive anxiety.

Dr. David :

there are agents like SSRI agents like zoloft or paxil or lexapro which can help decrease anxiety.

JACUSTOMER-cx7nogyv- :

I have lost nearly a stone through all this stress.

Dr. David :

it sounds like you need your anxiety treated.

Dr. David :

are you willing to talk to your doctor about treatment for your excessive anxiety?

JACUSTOMER-cx7nogyv- :

Yes I guess I do. He has referred me to CBT.

Dr. David :

I see.

Dr. David :

have you gone to cognitive behavioral therapy?

JACUSTOMER-cx7nogyv- :

In the UK we have waiting lists so it will take a few months to get an appt.

Dr. David :

there are medication treatments to take as well.

Dr. David :

like I have mentioned above.

JACUSTOMER-cx7nogyv- :

Thank you. So how long do I wait for the numbness in my face to go down?

Dr. David :

I would wait for 1-2 weeks to see if it gets better

Dr. David :

but if you have sinus inflammation or congestion, I would see your doctor sooner

Dr. David :

to get your sinus issues treated.

Dr. David :

with steroid nasal sprays and allergy medications.

Dr. David :

and I would not wait to get your anxiety treated either.

Dr. David :

the longer you wait for treatment for your anxiety

Dr. David :

the worse it will get

Dr. David :

and the more you will worry about MS.

JACUSTOMER-cx7nogyv- :

I have no sinus symptoms currently. Because this numbness is so overbearing. But normally I do get sinus so I did wonder if these were sinus issues.

Dr. David :

well, if your symptoms are bad, go see your GP doctor sooner

Dr. David :

let me know if you have other questions.

Dr. David :

if done, please leave positive feedback below

Dr. David :

thanks for using JustAnswer.com

JACUSTOMER-cx7nogyv- :

They are only bad when I think about them. I had alot of issues due to the h pylori. But once it cleared up all my muscle pains went. Now just this sensation in my face.

JACUSTOMER-cx7nogyv- :

Thank you.

Dr. David :

it sounds like your numbness is coming from your anxiety and worry.

Dr. David :

once you get your anxiety treated I bet the numbness will go away.

Dr. David :

and you will not worry about it anymore.

JACUSTOMER-cx7nogyv- :

Thank you. I Really appreciate it. You have been very helpful.

Dr. David :

you are welcome

Dr. David :

don't forget to leave positive feedback below

Dr. David :

we only get credit for helping clients after positive feedback

Dr. David :

thanks for using JustAnswer.com

Dr. David :

do you see the ratings area below?

Dr. David :

thansk.

Dr. David and 4 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

I have left a rating.

Expert:  Dr. David replied 2 years ago.
yes, I got it

thank you.